Alert archive / Tennessee / River Flood Advisories in 2011

River Flood Advisory 3, NWS Nashville, TN

February 24, 2011Davidson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 24, 2011, 10:18 AM CST for Davidson County, Tennessee. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2011, 10:18 AM CST (16:18 UTC)
Expired
Feb 25, 2011, 1:47 PM CST
In force
27 hr
Issued by
NWS Nashville, TN

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mill Creek at Antioch (ANTT1). The gauge peaked at 9.24 ft at Feb 25, 2011, 4:00 AM CST.

actionminormoderate5101502/2402/2502/26
Action stage
12 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03431000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WGUS84 KOHX 241618
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
1018 AM CST THU FEB 24 2011

 
...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD ADVISORY FOR
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  CUMBERLAND RIVER AT NASHVILLE AFFECTING DAVIDSON COUNTY 
  CUMBERLAND RIVER AT CLARKSVILLE AFFECTING MONTGOMERY COUNTY 
  MILL CREEK NEAR ANTIOCH AFFECTING DAVIDSON COUNTY 
  MILL CREEK NEAR WOODBINE AFFECTING DAVIDSON COUNTY 
  WHITES CREEK AT BORDEAUX AFFECTING DAVIDSON COUNTY 
  RICHLAND CREEK AT NASHVILLE AFFECTING DAVIDSON COUNTY 

.HEAVY RAINFALL CONTINUES ACROSS MIDDLE TENNESSEE AND WILL CONTINUE TO AFFECT CREEKS
AND STREAMS AROUND NASHVILLE...AND THE CUMBERLAND RIVER FROM NASHVILLE TO CLARKSVILLE
THROUGH FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC037-250418-
/O.NEW.KOHX.FL.Y.0001.110224T1618Z-110227T1800Z/
/NAST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1018 AM CST THU FEB 24 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE CUMBERLAND RIVER AT NASHVILLE
* AT 09AM THURSDAY THE STAGE WAS 19.0 FEET.
* THE RIVER IS FORECAST TO RISE TO 31.5 FEET EARLY SATURDAY MORNING.
* FLOOD STAGE IS 40.0 FEET.
* AT 30.0 FEET...IN DOWNTOWN NASHVILLE THE FIRST GRASSY AREA OF THE RIVERFRONT 
  LANDING...AND THE ACCESS POINT ON THE EAST SIDE OF THE RIVER NEAR L P FIELD 
  ARE INUNDATED.
* AT 25.0 FEET...IN DOWNTOWN NASHVILLE THE RIVERFRONT AREAS ON BOTH SIDES OF THE
  RIVER BEGIN TO BE INUNDATED.

$$

TNC125-250418-
/O.NEW.KOHX.FL.Y.0002.110224T1618Z-110227T1800Z/
/CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1018 AM CST THU FEB 24 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE CUMBERLAND RIVER AT CLARKSVILLE
* AT 09AM THURSDAY THE STAGE WAS 26.7 FEET.
* FLOOD STAGE IS 46.0 FEET.
* THE RIVER WILL CONTINUE TO RISE TO NEAR 40.5 FEET BY SATURDAY EARLY AFTERNOON.
* AT 40.0 FEET...WATER LEVELS APPROACH LOW LYING AREAS ALONG THE BANKS.

$$

TNC037-250418-
/O.NEW.KOHX.FL.Y.0003.110224T1618Z-110226T0403Z/
/ANTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1018 AM CST THU FEB 24 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE MILL CREEK NEAR ANTIOCH
* AT 09AM THURSDAY THE STAGE WAS 3.5 FEET.
* THE WATER LEVEL WILL RISE TO 13.5 FEET EARLY FRIDAY MORNING.
* FLOOD STAGE IS 14.0 FEET.

$$

TNC037-250418-
/O.NEW.KOHX.FL.Y.0004.110224T1618Z-110226T0403Z/
/WBNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1018 AM CST THU FEB 24 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE MILL CREEK NEAR WOODBINE
* AT 09AM THURSDAY THE STAGE WAS 3.6 FEET.
* THE WATER LEVEL WILL RISE TO 7.0 FEET EARLY FRIDAY MORNING.
* FLOOD STAGE IS 14.0 FEET.

$$

TNC037-250418-
/O.NEW.KOHX.FL.Y.0005.110224T1618Z-110226T0403Z/
/BORT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1018 AM CST THU FEB 24 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE WHITES CREEK AT BORDEAUX
* AT 09AM THURSDAY THE STAGE WAS 12.5 FEET AND RISING.
* FLOOD STAGE IS 18.0 FEET.
* THE WATER LEVEL WILL RISE TO 16 FEET EARLY FRIDAY MORNING.
* AT 18.0 FEET...FLOODING OF HOMES ALONG HAMILTON AVE IN BORDEAUX OCCURS.
* AT 17.0 FEET...WATER APPROACHES THE FOUNDATIONS OF HOMES ALONG HAMILTON AVE IN
  BORDEAUX.
* AT 13.0 FEET...WATER INUNDATES THE BACKYARDS OF HOMES ALONG HAMILTON AVE IN 
  THE BORDEAUX AREA.

$$

TNC037-250418-
/O.NEW.KOHX.FL.Y.0006.110224T1618Z-110226T0403Z/
/NRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1018 AM CST THU FEB 24 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE RICHLAND CREEK AT NASHVILLE
* AT 09AM THURSDAY THE STAGE WAS 2.2 FEET AND RISING.
* FLOOD STAGE IS 15.0 FEET.
* THE WATER LEVEL WILL RISE TO 12.5 FEET EARLY FRIDAY MORNING.
* AT 10.0 FEET...WATER INUNDATES LOW LYING AREAS...INCLUDING PORTIONS OF THE 
  RICHLAND CREEK GREENWAY AND THE MC CABE FIELD GOLF COURSE.

$$
3 follow-up statements
499 
WGUS84 KOHX 242100
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
300 PM CST THU FEB 24 2011

 
...THE FLOOD ADVISORY CONTINUES FOR THE MILL CREEK...WHITES CREEK...RICHLAND 
CREEK...

  MILL CREEK NEAR ANTIOCH AFFECTING DAVIDSON COUNTY 
  MILL CREEK NEAR WOODBINE AFFECTING DAVIDSON COUNTY 
  WHITES CREEK AT BORDEAUX AFFECTING DAVIDSON COUNTY 
  RICHLAND CREEK AT NASHVILLE AFFECTING DAVIDSON COUNTY 
 
.HEAVY RAINFALL ACROSS MIDDLE TENNESSEE HAS CAUSED CREEKS AND STREAMS ACROSS 
DAVIDSON COUNTY TO RISE. WATER LEVELS WILL CONTINUE TO RISE THIS AFTERNOON 
AND REMAIN HIGH THROUGH TONIGHT AS ADDITIONAL RAINFALL MOVES THROUGH THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC037-250900-
/O.CON.KOHX.FL.Y.0003.000000T0000Z-110226T0403Z/
/ANTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
300 PM CST THU FEB 24 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE MILL CREEK NEAR ANTIOCH
* UNTIL FRIDAY EVENING.
* AT 02PM THURSDAY THE STAGE WAS 4.5 FEET AND SLOWLY RISING.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER WILL RISE TO NEAR 11.0 FEET TONIGHT.
* AT 12.0 FEET...WATER INUNDATES LOW LYING AREAS ALONG THE CREEK FROM INTERSTATE
  24 TO NEAR HARDING PLACE.

$$

TNC037-250900-
/O.CON.KOHX.FL.Y.0004.000000T0000Z-110226T0403Z/
/WBNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
300 PM CST THU FEB 24 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE MILL CREEK NEAR WOODBINE
* UNTIL FRIDAY EVENING.
* AT 02PM THURSDAY THE STAGE WAS 4.4 FEET AND SLOWLY RISING.
* THE RIVER WILL RISE TO NEAR 7.0 FEET OVERNIGHT.

$$

TNC037-250900-
/O.CON.KOHX.FL.Y.0005.000000T0000Z-110226T0403Z/
/BORT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
300 PM CST THU FEB 24 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE WHITES CREEK AT BORDEAUX
* UNTIL FRIDAY EVENING.
* AT 02PM THURSDAY THE STAGE WAS 10.3 FEET AND STEADY.
* FLOOD STAGE IS 18.0 FEET.
* THE RIVER WILL RISE TO NEAR 15.0 FEET AFTER MIDNIGHT TONIGHT.
* AT 13.0 FEET...WATER INUNDATES THE BACKYARDS OF HOMES ALONG HAMILTON AVE IN 
  THE BORDEAUX AREA.

$$

TNC037-250900-
/O.CON.KOHX.FL.Y.0006.000000T0000Z-110226T0403Z/
/NRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
300 PM CST THU FEB 24 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE RICHLAND CREEK AT NASHVILLE
* UNTIL FRIDAY EVENING.
* AT 01PM THURSDAY THE STAGE WAS 2.6 FEET AND SLOWLY RISING.
* FLOOD STAGE IS 15.0 FEET.
* THE RIVER WILL RISE TO NEAR 11.0 FEET AFTER MIDNIGHT TONIGHT.
* AT 10.0 FEET...WATER INUNDATES LOW LYING AREAS...INCLUDING PORTIONS OF THE 
  RICHLAND CREEK GREENWAY AND THE MC CABE FIELD GOLF COURSE.

$$
337 
WGUS84 KOHX 250259
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
859 PM CST THU FEB 24 2011

 
...THE FLOOD ADVISORY CONTINUES FOR THE MILL CREEK...WHITES CREEK...RICHLAND 
CREEK...

  MILL CREEK NEAR ANTIOCH AFFECTING DAVIDSON COUNTY 
  MILL CREEK NEAR WOODBINE AFFECTING DAVIDSON COUNTY 
  WHITES CREEK AT BORDEAUX AFFECTING DAVIDSON COUNTY 
  RICHLAND CREEK AT NASHVILLE AFFECTING DAVIDSON COUNTY 
 
.ADDITIONAL HEAVY RAIN TONIGHT OF ONE TO ONE AND A HALF INCHES OF RAIN IS 
EXPECTED...WHICH WILL CAUSE SMALL CREEKS AROUND METRO NASHVILLE TO QUICKLY RISE 
OUT OF THEIR BANKS. RISES ON MILL CREEK FROM NOLENSVILLE TO ANTIOCH...AND 
THROUGH THE WOODBINE AREA...AS WELL AS WHITES CREEK IN NORTH NASHVILLE AND 
RICHLAND CREEK FROM BELLE MEADE TO WEST NASHVILLE...CAN BE EXPECTED THROUGH 
TONIGHT...WITH LEVELS REMAINING HIGH INTO FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC037-251459-
/O.CON.KOHX.FL.Y.0003.000000T0000Z-110226T0403Z/
/ANTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
859 PM CST THU FEB 24 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE MILL CREEK NEAR ANTIOCH
* UNTIL FRIDAY EVENING.
* AT 08PM THURSDAY THE STAGE WAS 4.6 FEET.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER LEVEL WILL RISE TO NEAR 11.0 FEET FRIDAY MORNING.
* AT 12.0 FEET...WATER INUNDATES LOW LYING AREAS ALONG THE CREEK FROM INTERSTATE
  24 TO NEAR HARDING PLACE.

$$

TNC037-251459-
/O.CON.KOHX.FL.Y.0004.000000T0000Z-110226T0000Z/
/WBNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
859 PM CST THU FEB 24 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE MILL CREEK NEAR WOODBINE
* UNTIL FRIDAY EVENING.
* AT 08PM THURSDAY THE STAGE WAS 4.6 FEET.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER IS EXPECTED TO RISE TO NEAR 7.0 FEET EARLY FRIDAY MORNING.

$$

TNC037-251459-
/O.CON.KOHX.FL.Y.0005.000000T0000Z-110226T0000Z/
/BORT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
859 PM CST THU FEB 24 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE WHITES CREEK AT BORDEAUX
* UNTIL FRIDAY EVENING.
* AT 08PM THURSDAY THE STAGE WAS 8.3 FEET.
* FLOOD STAGE IS 18.0 FEET.
* THE RIVER WILL RISE TO NEAR 15.0 FEET EARLY FRIDAY MORNING.
* AT 13.0 FEET...WATER INUNDATES THE BACKYARDS OF HOMES ALONG HAMILTON AVE IN 
  THE BORDEAUX AREA.

$$

TNC037-251459-
/O.CON.KOHX.FL.Y.0006.000000T0000Z-110226T0000Z/
/NRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
859 PM CST THU FEB 24 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE RICHLAND CREEK AT NASHVILLE
* UNTIL FRIDAY EVENING.
* AT 07PM THURSDAY THE STAGE WAS 2.1 FEET.
* FLOOD STAGE IS 15.0 FEET.
* THE RIVER WILL RISE TO NEAR 11.0 FEET EARLY FRIDAY MORNING.
* AT 10.0 FEET...WATER INUNDATES LOW LYING AREAS...INCLUDING PORTIONS OF THE 
  RICHLAND CREEK GREENWAY AND THE MC CABE FIELD GOLF COURSE.

$$
825 
WGUS84 KOHX 251947
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
147 PM CST FRI FEB 25 2011

 
...THE FLOOD ADVISORY IS CANCELLED FOR THE MILL CREEK...WHITES CREEK...RICHLAND 
CREEK...
 
  MILL CREEK NEAR ANTIOCH AFFECTING DAVIDSON COUNTY
  MILL CREEK NEAR WOODBINE AFFECTING DAVIDSON COUNTY
  WHITES CREEK AT BORDEAUX AFFECTING DAVIDSON COUNTY
  RICHLAND CREEK AT NASHVILLE AFFECTING DAVIDSON COUNTY
 
. RAIN HAS ENDED ACROSS THE AREA. THE STREAMS HAVE FALLEN BELOW ACTION STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC037-252017-
/O.CAN.KOHX.FL.Y.0003.000000T0000Z-110225T2000Z/
/ANTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
147 PM CST FRI FEB 25 2011

THE FLOOD ADVISORY IS CANCELLED FOR
  THE MILL CREEK NEAR ANTIOCH
* AT 1 PM FRIDAY THE STAGE WAS 5.2 FEET.
* FLOOD STAGE IS 14.0 FEET.


$$

TNC037-252017-
/O.CAN.KOHX.FL.Y.0004.000000T0000Z-110225T2000Z/
/WBNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
147 PM CST FRI FEB 25 2011

THE FLOOD ADVISORY IS CANCELLED FOR
  THE MILL CREEK NEAR WOODBINE
* AT 1 PM FRIDAY THE STAGE WAS 5.3 FEET.
* FLOOD STAGE IS 14.0 FEET.


$$

TNC037-252017-
/O.CAN.KOHX.FL.Y.0005.000000T0000Z-110225T2000Z/
/BORT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
147 PM CST FRI FEB 25 2011

THE FLOOD ADVISORY IS CANCELLED FOR
  THE WHITES CREEK AT BORDEAUX
* AT 1 PM FRIDAY THE STAGE WAS 7.2 FEET.
* FLOOD STAGE IS 18.0 FEET.


$$

TNC037-252017-
/O.CAN.KOHX.FL.Y.0006.000000T0000Z-110225T2000Z/
/NRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
147 PM CST FRI FEB 25 2011

THE FLOOD ADVISORY IS CANCELLED FOR
  THE RICHLAND CREEK AT NASHVILLE
* AT 12 PM FRIDAY THE STAGE WAS 2.2 FEET.
* FLOOD STAGE IS 15.0 FEET.


$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 24, 10:12 AM CST, 6 minutes earlier.

Area forecast discussion, Feb 24, 10:12 AM CST, 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1012 AM CST THU FEB 24 2011

.UPDATE...
SAT IMAGERY SHOWING SOME BREAKS IN OVC THIS MORNING...AND LOCAL WRF
MODEL SHOWING THE POTENTIAL FOR MID TO UPPER 60S ACROSS MUCH OF MID
STATE...AND AT LEAST LOWER 60S PLATEAU...THUS WILL MAINTAIN
CURRENT AFTERNOON HIGH TEMPERATURE FORECASTS AS OF NOW. WITH
LOCATIONS GENERALLY ALONG AND WEST OF I-65 NOW IN A MODERATE RISK
OF SVR TSTMS...EXPECTED TO START POSSIBLY BY LATE AFTERNOON INTO
THE EVENING HOURS...AS STRONG SFC LOW AND ASSOCIATED COLD FRONT
MOVE THRU THE MID STATE FROM AROUND 25/05Z-25/12Z...WILL CONTINUE
WITH PREVIOUS EVENING WORDING. ALSO INTRODUCED A SLIGHT CHANCE OF
SHWRS FOR LOCATIONS GENERALLY E OF I-65 THRU THE MID MORNING HOURS
ON FRI...AS SOME MOISTURE POTENTIAL IS EXPECTED TO REMAIN BEHIND
SFC FRONTAL PASSAGE.

.HYDROLOGY...
WITH HPC SHOWING THE POTENTIAL OF UP TO FIVE INCHES OF TOTAL
RAINFALL JUST N OF THE MID STATE...WITH THE HEAVIEST RAINFALL
POTENTIAL BETWEEN 25/00Z-26/06Z...HAVE MADE SLIGHT ADJUSTMENT
UPWARD THIS MORNING TO GRIDDED QPF VALUES...HAVING THEM MORE
IN LINE WITH HPC FORECASTED GRIDDED AMOUNTS. THESE QPF VALUES
ARE ALSO MORE IN LINE WITH THE MOST RECENT HIGH RESOLUTION
RAPID REFRESH MODEL UPDATE CYCLE RUNS. THE RED RIVER NEAR PORT
ROYAL HAS BEEN PLACED UNDER A FLOOD WARNING THRU SAT
NIGHT...AFFECTING MONTGOMERY AND ROBERTSON COUNTIES.

WITH ALL THIS IN MIND...WILL GO WITH AN ADDITIONAL THREE INCHES
POSSIBLE ACROSS THE LAND BETWEEN THE LAKES REGION...TO AROUND AN
ADDITIONAL ONE AND ONE HALF INCHES IN THE NASHVILLE METROPOLITAN
AREA...TO AROUND AN ADDITIONAL INCH ACROSS THE CUMBERLAND
PLATEAU...TO JUST OVER AN INCH ACROSS S PORTIONS OF MID TN...NEAR
THE TN/AL BORDER...THRU 25/12Z.
&&

.PREV DISCUSSION.../ISSUED 844 AM CST THU FEB 24 2011/

UPDATE...
UPDATED SUITE OF FORECAST PRODUCTS TO REFLECT A CHANCE OF RAIN
TO NEAR 100 PERCENT ACROSS THE ENTIRE MID STATE...MENTION OF
LOCALLY HEAVY RAINFALL POSSIBLE GENERALLY ALONG AND ACROSS THE
LOCATIONS UNDER THE FLASH FLOOD WATCH...AND CLOUDY SKIES ACROSS
THE ENTIRE MID STATE...FOR TODAY.

PREV DISCUSSION.../ISSUED 503 AM CST THU FEB 24 2011/

UPDATE...ADDED AVIATION SECTION.

AVIATION...BNA/CSV...WMFNT HAS DEVELOPED ACROSS NRN MID TN THIS
MRNG, W/ WARM, MOIST AIR ADVECTING NORTHWARD INTO THE REGION.
MOST OF THE OVERNIGHT ACTIVITY IS NOW NORTH OF BNA/CSV, W/ A LULL
IN THE WX FOR THE NEXT FEW HRS. EXPECT RA TO PERSIST MOST OF THE
DAY AND EVENING, W/ A PRE-FRONTAL SQUALL LINE COMING THROUGH
DURING THE LATE MRNG/EARLY AFTN, AND ANOTHER SQUALL LINE W/ THE
MAIN CDFNT DURING THE LATE EVENING/EARLY OVERNIGHT PERIOD.
OVERALL, EXPECT LOW CLOUDS AND REDUCED VSBY FOR THE BETTER PART
OF THE TAF PERIOD, WITH SOUTHERLY WINDS INCRSG DURING THE EVENING
W/ THE APPROACH OF THE CDFNT.

PREV DISCUSSION... /ISSUED 358 AM CST THU FEB 24 2011/

A HEAVY RAIN EVENT AND POTENTIAL FOR SEVERE THUNDERSTORMS FOR THE
MID STATE TODAY AND TONIGHT...

EVERYONE IS ADVISED TO STAY TUNED TO A RELIABLE SOURCE OF
WEATHER INFORMATION TODAY AND TONIGHT AND LISTEN FOR ANY WEATHER
WARNINGS THAT MIGHT BE ISSUED...

SHORT TERM...SHOWERS AND THUNDERSTORMS RAPIDLY DEVELOPED ACROSS
THE MID STATE OVERNIGHT AND BY 330 AM WERE CONCENTRATED MAINLY
OVER NORTHERN PARTS OF OUR AREA. TEMPERATURES WERE MILD, RANGING
FROM THE UPPER 40S ALONG THE CUMBERLAND PLATEAU TO LOWER 50S NORTH
AND MIDDLE TO UPPER 50S SOUTH.

SKIES WERE CLOUDY ACROSS THE AREA. HOWEVER, AS A STRONG WAA
PATTERN SETS UP TODAY, CIGS ARE EXPECTED TO GO BROKEN OVER
SOUTHERN PARTS OF THE MID STATE, ALLOWING MAX TEMPERATURES TO
RAPIDLY PUSH INTO THE LOWER 70S NEAR THE ALABAMA BORDER.
ELSEWHERE, HIGHS ARE FORECAST TO BE IN THE 60S.

THUNDERSTORMS ARE STILL EXPECTED TO FOCUS MAINLY ACROSS OUR
NORTHWESTERN AREAS, MAINLY NORTH AND WEST OF NASHVILLE, AS SURFACE
BOUNDARY SETS UP ACROSS SOUTHERN KENTUCKY. HEAVY SHOWERS AND
THUNDERSTORMS HAVE ALREADY LINED UP IN THAT AREA, AND DROPPED
RADAR-ESTIMATED RAIN AMOUNTS OF AN INCH OR MORE OVER THE LAST
THREE HOURS.

A FLOOD WATCH REMAINS IN EFFECT FOR TODAY AND TONIGHT, AND IT STILL
LOOKS LIKE OUR NORTHWESTERN COUNTIES COULD RECEIVE BETWEEN 3 AND 4
INCHES OF RAIN BETWEEN THIS MORNING AND MIDNIGHT TONIGHT, WITH
LOCALIZED AMOUNTS POSSIBLY EVEN HIGHER. SUCH RAINFALL WILL LIKELY
PRODUCE SOME FLOOD PROBLEMS AND THOSE IN THE WATCH AREA ARE ADVISED
TO STAY TUNED TO A RELIABLE SOURCE OF INFORMATION IN CASE ANY FLOOD
WARNINGS ARE ISSUED.

A LOW PRESSURE AREA IS STILL FORECAST TO RIDE UP THE BOUNDARY AND
CROSS NEAR, OR OVER, NORTHWESTERN MIDDLE TENNESSEE TONIGHT. THIS
WILL LIKELY PUSH A SQUALL LINE ACROSS THE MID STATE, BRINGING
ANOTHER ROUND OF HEAVY RAINFALL, AS WELL AS AN INCREASED POTENTIAL
FOR SEVERE THUNDERSTORMS. SPC HAS PLACED EXTREME WESTERN MIDDLE
TENNESSEE IN A MODERATE RISK AREA FOR SEVERE STORMS, WITH A SLIGHT
RISK OVER THE REMAINDER OF OUR FORECAST AREA. IT LOOKS LIKE A LOW
CAPE-HIGH HELICITY ENVIRONMENT, WITH POTENTIAL FOR ISOLATED
SUPERCELLS, DAMAGING STRAIGHT LINE WINDS, HAIL, AND EVEN A FEW
TORNADOES.

THE BOUNDARY OVER SOUTHERN KENTUCKY WILL ACCELERATE SOUTHWARD
TONIGHT, AS THE LOW TRACKS OFF TO THE NORTHEAST AND SHOULD BE
READY TO PUSH OUT OF THE MID STATE BY SUNRISE FRIDAY.

STILL LOOKS LIKE A DAY OR SO OF QUIET WEATHER FRIDAY NIGHT THROUGH
SATURDAY NIGHT. HOWEVER, ANOTHER POTENT STORM SYSTEM IS FORECAST
TO SWEEP IN SUNDAY AND MONDAY, LIKELY BRINGING ANOTHER ROUND OF
HEAVY RAINFALL AND SEVERE THUNDERSTORM POTENTIAL.

LONG TERM...AFTER THE NEXT STORM SYSTEM EXITS OUR AREA MONDAY
NIGHT, WE SHOULD BE ABLE TO RECOVER WITH A FEW DAYS OF QUIET
WEATHER TOWARD MID-WEEK, AS HIGH PRESSURE BUILDS IN ACROSS THE AREA.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TNZ005>011-022>031-
033-056-057-059.

&&

31
Hazardous weather outlook, Feb 24, 7:18 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
718 AM CST THU FEB 24 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-251130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
718 AM CST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A FLOOD WATCH IS IN EFFECT FOR NORTHERN AND NORTHWEST MIDDLE
TENNESSEE UNTIL 600 AM FRIDAY. A STRONG LOW PRESSURE SYSTEM WILL
MOVE ACROSS THE MID STATE TODAY AND TONIGHT. MOST AREAS CAN EXPECT
A TOTAL OF 1 TO 2 INCHES OF RAIN. AREAS TO THE NORTH AND WEST OF
NASHVILLE CAN EXPECT 2 TO 3 INCHES, WITH THE CLARKSVILLE AND DOVER
AREAS RECEIVING 3 TO 4 INCHES.

THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE
WESTERN HALF OF MIDDLE TENNESSEE, INCLUDING THE NASHVILLE METRO
AREA, WITH A SLIGHT RISK ACROSS THE REMAINDER OF THE MID STATE TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A STRONG COLD FRONT IS FORECAST TO SWEEP ACROSS MIDDLE TENNESSEE
LATE SUNDAY NIGHT OR MONDAY MORNING, BRINGING THE POSSIBILITY OF
WIDESPREAD THUNDERSTORM ACTIVITY.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

ROSE

In the hours before

Local storm report, Feb 24, 8:33 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
833 AM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     TSTM WND DMG     S WESTMORELAND          36.56N 86.25W
02/24/2011                   SUMNER             TN   EMERGENCY MNGR

            HOUSE STRUCK BY LIGHTNING AROUND 430 AM. HOUSE LOCATED ON

            BUTT ROAD IN NORTH CENTRAL SUMNER CO. REPORTED BY EM MGR.

&&

TBOUCHER
Local storm report, Feb 24, 8:41 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
841 AM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     LIGHTNING        S WESTMORELAND          36.56N 86.25W
02/24/2011                   SUMNER             TN   EMERGENCY MNGR

            HOUSE STRUCK BY LIGHTNING AROUND 430 AM. HOUSE LOCATED ON

            BUTT ROAD IN NORTH CENTRAL SUMNER CO. REPORTED BY EM MGR.

&&

TBOUCHER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:55 AM CSTFlash Flood WarningOHXStewart3 hr
Feb 24, 4:18 AM CSTFlash Flood WarningOHXCumberland, Fentress3 hr
Feb 24, 9:57 AM CSTRiver Flood WarningOHXMontgomery, Robertson32 hr
Feb 24, 10:18 AM CSTRiver Flood AdvisoryOHXDavidson50 hr
Feb 24, 10:18 AM CSTRiver Flood AdvisoryOHXMontgomery50 hr
Feb 24, 10:18 AM CSTRiver Flood AdvisoryOHXDavidson27 hr
Feb 24, 10:18 AM CSTRiver Flood AdvisoryOHXDavidson27 hr
Feb 24, 10:18 AM CSTRiver Flood AdvisoryOHXDavidson27 hr

Nearby

River Flood Advisories in Tennessee, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.